Someone help me please.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MyMelyanna
New Member


Date Joined Jul 2010
Total Posts : 1
   Posted 7/5/2010 5:05 PM (GMT -6)   
I'm posting here only because I know I have acid reflux and once had damage to my esophogus (esophogeal reflux?), but I'm having other issues too and I don't know how to make them stop.
 
I am nauseous practically ALL the time. Not 100%, but I'd say about 85-90% of the time. The intensity changes by... hour, basically. I am either constipated or going (BMs) every 10 minutes, and soft stools, not always real dhiarrea, but SOFT. I'll be constipated for up to 5 or 6 days at a time, and then have a bout of soft BMs, everything always with nausea. The nausea gets severely worse on the days I actually have a BM, and is relieved SLIGHTLY after each time I go, but increases again before the next time. This has been going on for almost 5 months now. No possibility of pregnancy, either.
 
I've been to my gastroenterologist (forgive any misspellings) and a doctor on my college campus (before school let out). The school doctor ran stool, urine, and blood samples. The stools were clean (much to my disbelief), the urine showed some ecoli (not the food kind, but the kind that's supposed to be and stay in your intestines (intestines? well wherever it IS, it showed up in my urinary tract so I took anti-biotics for it). The anti-biotics didn't help my pain, discomfort, etc. I guess it cleared the infection, which is great, but I still HATE the way I feel every day.
 
My gastroenterologist also ran blood and urine samples, plus had me do another endoscopy, upper GI with small bowel, AND colonoscopy, plus took biopsies. All came back fine. Basically, he told me there was nothing physically (meaning visibly) wrong with me, and with all the pain and discomfort I'm in, that just made me want to cry. He told me he thinks I have IBS and especially with all the stress and anxiety I've been under lately (and I have been) it may be acting up. He started me on something called Amitza (sp?) to try and get my intestines pumping at a normal, steady pace, but it gave me AWFUL cramping and every five minutes dhiarrea/explosive dhiarrea, so he said to stop taking it twice a day like I had been, wait 3 days, then try again once a day. I did, and same thing. I'm on vacation with my family now, but I plan to call and ask him about it when I get back.
 
I've been taking Protonix (acid reflux med) for about 7 years now and the damage to my esophogus is cleared up, so it's obviously doing its job. I also take Belladonna (muscle/organ? cramping med) as needed. As for my anxiety and, apparently, depression, my psyciatrist has me on some anxiety pill and just started me on Prozac. I know nausea is a common side effect of pretty much every medicine out there, but I have been dealing with it for months now, before the anxiety and depressions meds, and Protonix and Bella never gave it to me. I also NEVER had bouts of constipation as long as I have recently before, nor have I experienced such severe nausea when I poop.
 
I have such a phobia of vomitting, especially in public, so I know that can't be helping my situation, but regardless, can anyone offer any insight? I can't go on feeling like this. I'm only 20 years old and I already feel like an old lady with all my perscriptions and I still don't feel ANY better. Help?

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 7/5/2010 6:17 PM (GMT -6)   
I can't help with everything, and I think you need to keep seeing your docs and make sure they all know what meds you are on.
But you could start with keeping a good journal, noting what you eat and drink, when you take your meds and how much, and your reactions.  This will help you organize your thoughts when you talk to the docs.  It can also help find any possible food triggers and allergies.
 
For both constipation and diarrhea my GI has me taking Benefiber.  It regularizes things.  But check with your docs about all over-the-counter meds, even vitamins and write everything down in your journal.
Alcie
 
 


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 7/5/2010 7:31 PM (GMT -6)   
I looked up belladonna and found this:
Toxic signs of belladonna include dry mouth, drowsiness, dizziness, constipation, and nausea. Some side effects, including pupil dilation, blurred vision, fever (due to the inability to perspire), inability to urinate, arrhythmia, and excessive dry mouth and eyes, can also be early indications of belladonna overdose. Individuals experiencing these side effects should inform their health care practitioner immediately.Individuals suffering from kidney disease, intestinal blockage, glaucoma, enlarged prostate, urinary blockage, severe ulcerative colitis, or myasthenia gravis are advised not to take belladonna, as are those patients with a known allergy to belladonna. Patients with any chronic health conditions should never take belladonna without a doctor's prescription. Did your doctor perscribe this? Because there is other alternatives that are safer.

Belladonna alkaloids are used to treat a variety of symptoms and conditions, including:

Gastrointestinal disorders. Because the alkaloids relax the smooth muscles of the gastrointestinal tract and reduces stomach acid secretions, it is useful in treating colitis, diverticulitis, irritable bowel syndrome, colic, diarrhea, and peptic ulcer.

Belladonna may slow the movement of food and medication through the gut, and therefore some medications may be absorbed more slowly. Many prescribed medications can interact with anticholinergic drugs that have similar effects to belladonna.



This is some dangerous medication. Is it totally needed? [img]/community/emoticons/skull.gif[/img]



Joy

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 7/5/2010 7:56 PM (GMT -6)   
MyMelyanna-
Hello and welcome. Sorry you are having such awful issues. Alcie and Joy have give some great advice. Don't let your doctors just turn you away. There has to be something causing it. Keeping a food and med record is a great idea since they can't figure anything out. Just might find out what is causing it on your own as Alcie did. I feel some doctors don't want to be bothered by patients who don't fit the "cookie cutter" patient.

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09


Candybia
Regular Member


Date Joined May 2010
Total Posts : 115
   Posted 7/6/2010 3:20 AM (GMT -6)   
MyMelyanna,
I think taht your discomfort is caused or improved by anxiety and stress.I have a phobia of vomitting too!!!So I can understand you well!Your nausea is surely got worsen by your phobia!
It's a "circular circle",I hope you can understand me....unlucky anxiety and panic are the worst and they amplify and exaggerate every symptom!It's my personal health experience...
Jatal hernia,gastritis GERD
 
 
 
Martina from Italy.


speden
Regular Member


Date Joined Oct 2009
Total Posts : 175
   Posted 7/6/2010 7:44 PM (GMT -6)   
MyMelyanna,

Perhaps you are taking too many different medications at the same time. I'd cut it down to just the ones you really need if possible. You don't mention if you exercise regularly, but from what you say of your symptoms, you might find some benefit from regular exercise, and that could replace some of your medications. If you are taking three or four different medications, it's not surprising that you are having nausea.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 7:19 PM (GMT -6)
There are a total of 2,973,870 posts in 326,143 threads.
View Active Threads


Who's Online
This forum has 161126 registered members. Please welcome our newest member, KadeemWhitmore2469.
325 Guest(s), 8 Registered Member(s) are currently online.  Details
Jerry L., LucyDog, GNYC, Scaredy Cat, fawad malik, songlady, ExhaustedGirl1, ShinytopPC